My wife had a severe stroke about 2 years ago.About 6 mounths ago she started to have seizures.She is 39 years old.When the seizures begain they were about two weeks apart.With medication we were able to get them to a couple of months apart.She is on 500 mg of dilantin, and 100 mg of topamax and 1800 mg of neurotin.Now all of a sudden she is having seizures days apart and sometimes more than one in a day.This just started!We wondered if physicial activity could cause this.My wife feels that when she does her exercise(especially on her arm)that it may be causing seizure.Is this possible? She also is experiencing severe leg and arm pain on the side the stroke affected.Even with the neuro pain blockers and pain medicine (Which hardly helps)she still has great pain.Do you have any suggestions for relief.My question is what are the chances we can get the siezures 100%under control?
I'm sorry to hear about your wife's problems especially as she is so young. The first thing that needs to be determined is if everything she's perceiving as a seizure is truly a seizure that would show appropriate changes on EEG. It's important to know so that she doesn't become overmedicated. If it is, then she definitely needs better control. Make sure her dilantin levels are therapeutic. Also, although she has a reason for the seizures (the stroke depending on the location, can provide irritation that causes seizures) think about why she suddenly is breaking through the medications now. Anything that causes physical and mental stress can lower your threshold for seizure such as infection, sleep deprivation, and dehydration as well as neurological problems such as bleeding around the prior stroke area or syndromes that would cause strokes in younger women like vasculitis. She should have had a proper workup at the time of the stroke, but perhaps a CT scan to make sure everything is ok now would be in order or an EEG. You definitely need to talk to your neurologist ASAP so that they can help determine whether or not these are really seizures and the next step to adjusting her medications.
Once the seizure issue has been taken care of, then deal with the pain. There are stimulators that can placed under the skin of the upper arm/shoulder done in rehab facilities to help with post stroke frozen shoulder and pain. PT, massage, and antidepressants such as Elavil can help also. If you've tried all this, consider going to a pain clinic where she can get specialized help in the pain treatment. Best of luck to you and your wife.
my son was dynosed with frontal lobe epilepsy in 1996 and he had his first seizure in 1998. He has been under a neurologist since his was diagnosed with epilepsy.
he has been on tegratol which didnt work and then dilantin which stopped his liver from working now he is on Epilim 2000mg a day but he is still having seizures which his specialist is saying they are stress related. He sent my son to a phsyciatrist and he felt that my son wasnt under any stress and that he was a well balance 23 year old.
He is in hospital at the moment and they are going to do another eeg tomorrow to try to find out what is going on.
I feel that the epilim has never really worked. And was wondering if the LAMICTAL would be better for him.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.